Allergic Reaction

Hi all,

i have had two severe allergic reactions in the past month. to what? not sure, but the first one i chalked up to a spider (though i never found a bite site) but after having the second one, i had to think about what it was i ate, or washed with or did laundry with or, who knows, but i do think it started with something i ingested. if anyone else has ever had an allergy to food, could you confirm this for me, here are my symptoms in the order i got them - itchy eyes (not a little itchy, like ITCHY) itchy lip, then my ears get hot and feel like they might pop (like at high elevations), my lower back gets really itchy and raised where my tattoo ink is, and the palms of my hands are so itchy they completely swell up. both times, i took two antihistamines (in my country, benadryl) went to bed, and woke up fine.

one of the first thoughts after trying to figure out what i might have eaten or taken different (nothing) was, a dirty lab where the NDT i bought was produced. it seems like a very real answer to me. thoughts? anyone else?

7 Replies

oldestnewest
  • If the reaction only happened since you've begun NDT try taking an anti-histamine 1 hour before your NDT. If you don't have a reaction it might be that the fillers/binders might be affecting you and you'd have to switch.

  • i was thinking more on the T3 (liothyronine) i tried, but im not sure if i took it the first time i had a reaction, ive only taken it a couple times, but the NDT ive been on for a couple months, so, to be honest, its the T3 i think, either way, why not just take an anti-histamine every day before the T3? or is that counter productive and dangerous?

  • No, an anti-histamine each time is not a good idea. We are talking about taking thyroid hormones for our lifetime after all.

    If you think it may be the T3 (and I'm not saying it wont be as we are all different). Try the anti-histamine before taking the T3 and wait till you see if you have the reaction. Sometimes too the fillers/binders can be altered by the manufacturer in their NDT/T3 products. It has happened before.

    "I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions"

  • I get this same reaction with ibuprofen and aspirin (nsaids in general) Oddly I react to unpasteurised cheeses too with the added gastric 'eruptions'.

    Antihistamines are the way to go - usually these effects are related to something you've ingested as opposed to something you've come into contact with. If you feel your mouth/throat swelling or find it difficult to breathe please seek emergency treatment immediately.

    This is not a trivial event! I'm looking into Mast Cell Activation Disorder (MCAD) as the root of some issues. Please google it and check your symptoms... the treatment is a regular dosage of antihistamines. Good luck.

  • jobuton,

    a couple things you said were the answers i needed to hear. ive never really had alelrgies before, so wasnt sure if it was an internal or external contact, and i do believe it was something ingested, but helped to hear it come from someone else. i now have a fear of taking the T3 and i really need it, what to do now, its not like every other med out there that you can just go to the store and buy a different brand, its like we are invested in the items we buy overseas, it takes months or at least weeks to find, buy, and receive a different (and hopefully trustworthy) T3 from the one we bought last time. so SO, SO frustrating!!! my god, i want to help myself but sometimes its almost not worth it.

  • It may not necessarily be the T3 - you need to take a food/meds diary and figure out what's happening by a process of elimination. It took me 3 trips to hospital until I realised ibuprofen was suspect!! x

  • When I tried T3 years ago, I got insanely itchy hands, which is why I stopped taking it and tried NDT instead. I can't remember the brand though. Sorry.

You may also like...